Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 33, NWS Pueblo, CO

June 16, 20135 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 16, 2013, 5:42 PM MDT for 5 counties in Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2013, 5:42 PM MDT (23:42 UTC)
Expired
Jun 16, 2013, 6:45 PM MDT
In force
63 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Las Animas County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 162 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:23 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-534 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WUUS55 KPUB 162342
SVRPUB
COC009-011-061-071-099-170045-
/O.NEW.KPUB.SV.W.0033.130616T2342Z-130617T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  EXTREME EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 645 PM MDT

* AT 539 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTHEAST OF QUEENS RESERVOIR TO 11 MILES
  SOUTHWEST OF PRITCHETT...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...SPRINGFIELD...PRITCHETT...BRISTOL...GRANADA...HARTMAN...TWO
  BUTTES...CAMPO AND VILAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3828 10204 3705 10256 3723 10316 3846 10264
TIME...MOT...LOC 2342Z 291DEG 17KT 3834 10257 3728 10301

HAIL...1.00IN
WIND...70MPH

$$
5 follow-up statements
868 
WWUS55 KPUB 162355
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT SUN JUN 16 2013

COC071-170005-
/O.CAN.KPUB.SV.W.0033.000000T0000Z-130617T0045Z/
LAS ANIMAS CO-
555 PM MDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL LAS
ANIMAS COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3705 10256 3722 10308 3729 10309 3844 10259
      3828 10204
TIME...MOT...LOC 2355Z 291DEG 17KT 3832 10250 3726 10294

$$

COC009-011-061-099-170045-
/O.CON.KPUB.SV.W.0033.000000T0000Z-130617T0045Z/
BACA CO-BENT CO-PROWERS CO-KIOWA CO-
555 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIOWA...PROWERS...SOUTHEASTERN BENT AND WESTERN BACA COUNTIES UNTIL
645 PM MDT...

AT 550 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF QUEENS RESERVOIR TO 9 MILES SOUTHWEST
OF PRITCHETT...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...PRITCHETT...BRISTOL...GRANADA...HARTMAN...TWO BUTTES...
CAMPO AND VILAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3705 10256 3722 10308 3729 10309 3844 10259
      3828 10204
TIME...MOT...LOC 2355Z 291DEG 17KT 3832 10250 3726 10294

HAIL...1.00IN
WIND...70MPH

$$
247 
WWUS55 KPUB 170003
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
603 PM MDT SUN JUN 16 2013

COC009-011-061-099-170045-
/O.CON.KPUB.SV.W.0033.000000T0000Z-130617T0045Z/
BACA CO-BENT CO-PROWERS CO-KIOWA CO-
603 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIOWA...PROWERS...SOUTHEASTERN BENT AND WESTERN BACA COUNTIES UNTIL
645 PM MDT...

AT 602 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF QUEENS RESERVOIR TO 9 MILES SOUTH OF
PRITCHETT...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...BRISTOL...GRANADA...HARTMAN...TWO BUTTES...CAMPO AND
VILAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3705 10256 3722 10308 3729 10309 3844 10259
      3828 10204
TIME...MOT...LOC 0003Z 291DEG 17KT 3831 10245 3725 10290

HAIL...1.00IN
WIND...70MPH

$$
103 
WWUS55 KPUB 170013
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MDT SUN JUN 16 2013

COC009-011-061-099-170045-
/O.CON.KPUB.SV.W.0033.000000T0000Z-130617T0045Z/
BACA CO-BENT CO-PROWERS CO-KIOWA CO-
613 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIOWA...PROWERS...SOUTHEASTERN BENT AND WESTERN BACA COUNTIES UNTIL
645 PM MDT...

AT 609 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF BRANDON TO 9 MILES SOUTH OF
PRITCHETT...AND MOVING EAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS. IN BACA COUNTY...IN THE PRITCHETT
         AREA...ONE INCH HAIL IS ALSO EXPECTED.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...BRISTOL...GRANADA...HARTMAN...TWO BUTTES...CAMPO AND 
VILAS...PRITCHETT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3705 10256 3722 10308 3729 10309 3844 10259
      3828 10204
TIME...MOT...LOC 0012Z 291DEG 17KT 3829 10240 3723 10285

HAIL...1.00IN
WIND...70MPH

$$
252 
WWUS55 KPUB 170023
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
623 PM MDT SUN JUN 16 2013

COC009-011-061-099-170045-
/O.CON.KPUB.SV.W.0033.000000T0000Z-130617T0045Z/
BACA CO-BENT CO-PROWERS CO-KIOWA CO-
623 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIOWA...PROWERS...SOUTHEASTERN BENT AND CENTRAL BACA COUNTIES UNTIL
645 PM MDT...

AT 620 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF BRISTOL TO 11 MILES SOUTH OF
PRITCHETT...AND MOVING EAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS. QUARTER SIZE HAIL IS ALSO EXPECTED IN
         CENTRAL BACA COUNTY AND THE SOUTHEAST CORNER OF KIOWA
         COUNTY.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...BRISTOL...GRANADA...HARTMAN...TWO BUTTES...CAMPO AND
VILAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3705 10256 3717 10294 3737 10303 3842 10253
      3828 10204
TIME...MOT...LOC 0021Z 291DEG 17KT 3827 10235 3721 10280

HAIL...1.00IN
WIND...70MPH

$$
514 
WWUS55 KPUB 170036
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT SUN JUN 16 2013

COC011-170045-
/O.CAN.KPUB.SV.W.0033.000000T0000Z-130617T0045Z/
BENT CO-
636 PM MDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENT COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3705 10256 3717 10293 3748 10286 3760 10277
      3810 10255 3838 10238 3828 10204
TIME...MOT...LOC 0035Z 291DEG 17KT 3825 10227 3719 10272

$$

COC009-061-099-170045-
/O.CON.KPUB.SV.W.0033.000000T0000Z-130617T0045Z/
BACA CO-PROWERS CO-KIOWA CO-
636 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIOWA...PROWERS AND CENTRAL BACA COUNTIES UNTIL 645 PM MDT...

AT 631 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF BRISTOL TO 11 MILES NORTHWEST OF
CAMPO...AND MOVING EAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS.  QUARTER SIZE HAIL IS ALSO EXPECTED SOUTH
         OF SPRINGFIELD AND IN THE NORTHEAST CORNER OF PROWERS       
         COUNTY.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...BRISTOL...GRANADA...HARTMAN...TWO BUTTES...CAMPO AND
VILAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3705 10256 3717 10293 3748 10286 3760 10277
      3810 10255 3838 10238 3828 10204
TIME...MOT...LOC 0035Z 291DEG 17KT 3825 10227 3719 10272

HAIL...1.00IN
WIND...70MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 16, 3:40 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 334 PM MDT SUN JUN 16 2013

A SHORTWAVE MOVING ACROSS NORTHERN COLORADO TODAY ALLOWED FOR EARLY
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER ELEVATIONS.
THE STORMS MOVED ACROSS EL PASO COUNTY AND ARE SPREADING EAST ONTO
THE PLAINS AT THIS TIME. AS THE STORMS CONTINUE SPREADING
EAST...THEN WILL ENCOUNTER BETTER LOW LEVEL MOISTURE WITH DEWPOINTS
AROUND 40 AT KLHX...MID 40S AT KLAA...AND AROUND 60 AT KSPD (LIKELY
DUE TO THE RAIN THAT FELL THROUGH EARLY THIS MORNING)...BETTER
INSTABILITY AND LOW LEVEL SHEAR. SOME OF THE STORMS MAY BE SEVERE
WITH GUSTY WINDS AND LARGE HAIL THE PRIMARY THREATS. THE SHORTWAVE
MOVES OUT OF COLORADO EARLY THIS EVENING WITH THUNDERSTORMS EXPECTED
TO DISSIPATE BY MID TO LATE EVENING ON THE PLAINS.

A WEAK FRONTAL BOUNDARY MOVES THROUGH AREAS EAST OF THE MOUNTAINS
LATE TONIGHT AND MONDAY MORNING WITH MODELS INDICATING LOW LEVEL
MOISTURE INCREASING ACROSS THE SOUTHEASTERN PLAINS. LATEST MODEL
RUNS KEEP THE BEST LOW LEVEL MOISTURE CONFINED TO THE FAR EASTERN
PORTION OF THE CWA WITH WEST TO SOUTHWEST WINDS DEVELOPING ALONG THE
I-25 CORRIDOR AND AREAS TO THE WEST.

HIGH TEMPERATURES MONDAY A BIT TRICKY WITH CLOUD COVER INCREASING IN
THE AFTERNOON...ALTHOUGH DO NOT EXPECT CONVECTION TO FIRE AS EARLY
AS IT DID TODAY WITH MINIMAL UPPER LEVEL SUPPORT. SHOULD SEE A BIT
MORE SUN AND HAVE BUMPED HIGH TEMPS UP A DEGREE OR TWO MOST AREAS
FROM PREVIOUS FORECAST. STARK

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 334 PM MDT SUN JUN 16 2013

MONDAY NIGHT...NAM FORECAST MODEL SHOWS SCATTERED CONVECTION FROM
THE EASTERN MOUNTAINS TO KANSAS BORDER EARLY ON...THEN WANING ACROSS
THE EASTERN MOUNTAINS AND I-25 CORRIDOR BY MID-EVENING. WILDCARD IS
THE FORECAST DEVELOPMENT OF AN MCS OVER NORTHWEST KANSAS WHICH
SLOWLY MIGRATES SOUTH DURING THE NIGHT. IF THIS MATERIALIZES...A
GUSH OF HIGHER DEW POINT AIR WOULD BE LIKELY ACROSS OUR PLAINS. OUR
FORECAST HAS SCATTERED POPS ACROSS THE PLAINS DURING THE NIGHT
LOWERING TO ISOLATED BY SUNRISE..BUT THAT COULD CHANGE. ACROSS
WESTERN SECTIONS OF THE CWA...IT SHOULD BE DRY.

TUESDAY...WILL FEATURE FAIRLY HIGH DEW POINTS FOR OUR EASTERN CWA...UPPER
40S TO UPPER 50S ACROSS THE PLAINS AND I-25 CORRIDOR. DRIER AIR
WILL REMAIN IN THE WESTERN HALF OF OUR CWA. SCATTERED CONVECTION
WILL BREAK OUT ACROSS THE PLAINS...AND WITH CAPE VALUES ABOVE 1000
J/KG...A COUPLE OF SEVERE STORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING.

WEDNESDAY THROUGH THE WEEKEND...HOT AND MAINLY DRY WEATHER PATTERN
WILL RETURN. FIRE WEATHER CONCERNING BEGIN WEDNESDAY
AFTERNOON...AND CONTINUE EACH DAY...AS DAYTIME HIGHS REACH INTO
THE 90S TO AROUND 100 ACROSS THE PLAINS WITH RELATIVE HUMIDITY
LOWERING BELOW 15 PERCENT WITH GUSTY WINDS. -TLM-

&&

.AVIATION...

KALS...EXPECT A FEW THUNDERSTORMS IN THE VICINITY OF THE TERMINAL
THROUGH 00Z THIS EVENING. OTHERWISE VFR CONDITIONS THRU 18Z MONDAY
BEFORE ISOLATED THUNDERSTORMS DEVELOP IN THE AFTERNOON.

KCOS...A FEW THUNDERSTORMS ARE POSSIBLE IN THE VICINITY OF THE
TERMINAL THROUGH 01Z...WITH GUSTY WINDS AND LIGHT RAIN WILL
ACCOMPANY THESE STORMS. VFR CONDITIONS EXPECTED OVERNIGHT THRU 18Z
MONDAY. A WEAK SURFACE BOUNDARY WILL MOVE THROUGH THE PLAINS TONIGHT
WITH SURFACE WINDS BECOMING NORTHERLY.

KPUB...EXPECTED AN ISOLATED THUNDERSTORM TO MOVE ACROSS THE TERMINAL
THROUGH 01Z THIS EVENING. GUSTY WINDS ARE LIKELY WITH ANY
THUNDERSTORMS. THUNDERSTORMS WILL DIMINISH IN COVERAGE AFTER 02Z
WITH VFR CONDITIONS EXPECTED OVERNIGHT THRU EARLY MONDAY AFTERNOON. STARK

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...STARK
LONG TERM...TM
AVIATION...STARK
Hazardous weather outlook, Jun 16, 11:21 AM MDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1121 AM MDT SUN JUN 16 2013

COZ058>089-093>099-171730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1121 AM MDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS DEVELOPING OVER THE CONTINENTAL DIVIDE WILL SPREAD EAST
OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR BY EARLY
AFTERNOON. LIGHTNING AND GUSTY OUTFLOW WINDS WILL BE THE MAIN
THREATS.

AS THUNDERSTORMS MOVE INTO THE FAR SOUTHEASTERN PLAINS...THEY
WILL ENCOUNTER DEEPER MOISTURE AND BETTER INSTABILITY. A FEW
STRONG TO SEVERE STORMS WILL BE POSSIBLE BY LATE AFTERNOON AND
EARLY EVENING...PRIMARILY OVER EASTERN KIOWA...BENT...PROWERS AND BACA
COUNTIES. THE MAIN THREATS WILL BE HAIL TO ONE INCH IN DIAMETER
ALONG WITH GUSTY OUTFLOW WINDS APPROACHING 60 MPH. EXPECT THE THUNDERSTORMS
TO DISSIPATE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERAL DAYS OF SEVERE THUNDERSTORM ACTIVITY ARE EXPECTED ON THE
PLAINS DURING THIS PERIOD. SEVERE THUNDERSTORM ACTIVITY WILL BE
POSSIBLE ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS MONDAY AND
TUESDAY. ON WEDNESDAY...SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE FAR SOUTHEAST PLAINS. LARGE HAIL...DAMAGING WINDS AND A
FEW TORNADOES WILL BE POSSIBLE EACH DAY. OF THE THREE DAYS...
TUESDAY HAS THE GREATEST POTENTIAL FOR SEVERE WEATHER ACTIVITY AS
A SUBTROPICAL JET WILL ENHANCE THE DEVELOPMENT OF SEVERE THUNDERSTORMS.

METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL
ALSO BE A CONCERN DURING THE LATTER PART OF THIS PERIOD. RED FLAG
CONDITIONS WILL BE POSSIBLE ACROSS THE INTERIOR MOUNTAINS ON
WEDNESDAY. ON THURSDAY...FRIDAY AND SATURDAY...RED FLAG CONDITIONS
WILL BE POSSIBLE ACROSS BOTH THE MOUNTAINS AND PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS
WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN
PLAINS.

40/13

In the hours before

Special weather statement, Jun 16, 3:00 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT SUN JUN 16 2013

COZ086-162130-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
300 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...PUEBLO.

AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 11 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO RESERVOIR.
  PUEBLO WEST.
  NORTH CENTRAL PUEBLO.
  PINON.
  BLENDE.

WINDS GUSTING UP TO 55 MPH...CAUSING REDUCED VISIBILITY IN BLOWING
DUST...AND BRIEF HEAVY RAIN FOLLOWING ARE EXPECTED WITH THIS STORM.
Special weather statement, Jun 16, 3:20 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SUN JUN 16 2013

COZ079-086>089-093-095-162145-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO VICINITY/PUEBLO
COUNTY BELOW 6300 FEET-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW
7500 FT-WESTERN KIOWA COUNTY-WET MOUNTAINS BETWEEN 6300 AND 10000FT-
320 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG OUTFLOW WINDS FROM SHOWERS AND THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF FORDER TO 17 MILES NORTH OF
WALSENBURG...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 40 MPH.
REDUCED VISIBILITY IN BLOWING DUST WILL OCCUR.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  ORDWAY.
  OLNEY SPRINGS.
  MANZANOLA.
  FOWLER.
  CROWLEY.

WINDS GUSTING TO AROUND 50 MPH CAN BE EXPECTED WITH THIS OUTFLOW.
Special weather statement, Jun 16, 3:51 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
351 PM MDT SUN JUN 16 2013

COZ087-088-162215-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
351 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALSENBURG...OR 34 MILES NORTH OF
TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS COUNTY AND EAST CENTRAL HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK
Special weather statement, Jun 16, 4:10 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
410 PM MDT SUN JUN 16 2013

COZ081-084-085-162230-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
410 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...THE WALDO CANYON BURN SCAR AND WEST CENTRAL
   COLORADO SPRINGS.

AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS APPROACHING THE WALDO CANYON BURN
SCAR. THIS AREA OF SHOWERS AND THUNDERSTORMS MAY PRODUCE RAINFALL
RATES UP TO A TENTH OF AN INCH WITHIN 30 MINUTES. AT THIS
TIME...FLASH FLOODING IS NOT ANTICIPATED.

LOCATIONS IMPACTED INCLUDE...
  MANITOU SPRINGS.
  CASCADE.
  WEST CENTRAL COLORADO SPRINGS.

STAY ALERT TO THE WEATHER IN THE AREA AROUND THE WALDO CANYON BURN
SCAR...PLEASE MONITOR STATEMENTS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK
Special weather statement, Jun 16, 4:47 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT SUN JUN 16 2013

COZ081-084-085-162330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
447 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...THE WALDO CANYON BURN SCAR AND WEST CENTRAL
   COLORADO SPRINGS.

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS THAT CONTINUED TO MOVE ACROSS THE
WALDO CANYON BURN SCAR. THE SHOWERS AND THUNDERSTORMS WERE PRODUCING
LIGHT RAINFALL OF UP TO A TENTH OF AN INCH PER HOUR.

LOCATIONS IMPACTED INCLUDE...
  WEST CENTRAL COLORADO SPRINGS.
  MANITOU SPRINGS.

CONTINUE TO MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE FOR RAINFALL AMOUNTS AND UPDATES FOR THE CONDITIONS ON THE
WALDO CANYON BURN SCAR.

STARK
Special weather statement, Jun 16, 5:04 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT SUN JUN 16 2013

COZ095>098-162330-
EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
504 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN BENT COUNTY IN SOUTHEAST COLORADO...
  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF BRANDON TO LAS ANIMAS...WHICH WAS MOVING TOWARD THE EAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEEGRONDA RESERVOIR.
  NEENOSHE RESERVOIR.
  CHIVINGTON.
  JOHN MARTIN RESERVOIR.
  HASTY.
  BRANDON.
  QUEENS RESERVOIR.
  WILEY.
  SHERIDAN LAKE.
  MCCLAVE.
  CADDOA.

PENNY TO NICKEL SIZE HAIL...WINDS GUSTING UP TO 55 MPH...AND BRIEF
HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:52 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jun 16, 3:30 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo45 min
Jun 16, 4:06 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas54 min
Jun 16, 4:20 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Las Animas, Otero55 min
Jun 16, 5:10 PM MDTSevere Thunderstorm WarningPUBBent65 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.